Alert archive / California / Flood Watches in 2019
Flood Watch 5, NWS Eureka, CA
NWS Eureka, CA issued this flood watch at Apr 6, 2019, 3:38 PM PDT for Del Norte County, Humboldt County, California. It took effect at Apr 6, 2019, 11:00 PM PDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2019, 3:38 PM PDT (22:38 UTC)
- In effect from
- Apr 6, 2019, 11:00 PM PDT
- Expired
- Apr 8, 2019, 8:00 PM PDT
- In force
- 45 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 605 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WGUS66 KEKA 062238 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 338 PM PDT Sat Apr 6 2019 ...PROLONGED HEAVY RAIN IS EXPECTED TO RESULT IN LOCALIZED FLOODING IN DEL NORTE AND NORTHERN HUMBOLDT COUNTIES TONIGHT THROUGH MONDAY... .An atmospheric river will impact the southern Oregon and northwestern California Coast tonight, and will linger in the area through at least Monday afternoon. Prolonged heavy rain can be expected as a result, causing localized ponding of water on roadways, swollen creeks and small streams, and rapid rises of main stem rivers across Del Norte and northern Humboldt Counties. Precipitation will likely diminish late Monday, allowing floodwater to recede. CAZ101-102-105-070645- /O.NEW.KEKA.FA.A.0005.190407T0600Z-190409T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 338 PM PDT Sat Apr 6 2019 ...FLOOD WATCH IN EFFECT FROM 11 PM PDT THIS EVENING THROUGH MONDAY AFTERNOON... The National Weather Service in Eureka has issued a * Flood Watch for a portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, and Northern Humboldt Interior. * From 11 PM PDT this evening through Monday afternoon * Prolonged heavy rain is expected between Saturday night and late Monday...with widespread total accumulations of approximately 4 to 7 inches with localized amounts of up to 10 inches possible across high terrain. * Ponding of water on roadways and in other low-lying areas with poor drainage, swollen creeks and small streams, and rapid rises of main stem rivers are all expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
7 follow-up statements
246 WGUS66 KEKA 070545 FFAEKA Flood Watch National Weather Service Eureka CA 1045 PM PDT Sat Apr 6 2019 ...PROLONGED HEAVY RAIN IS EXPECTED TO RESULT IN LOCALIZED FLOODING IN DEL NORTE AND NORTHERN HUMBOLDT COUNTIES THROUGH MONDAY... .An atmospheric river is impacting the southern Oregon and northwestern California Coast, and will linger in the area through at least Monday afternoon. Prolonged heavy rain can be expected as a result, causing localized ponding of water on roadways, swollen creeks and small streams, and rapid rises of main stem rivers across Del Norte and northern Humboldt Counties. Precipitation will likely diminish late Monday, allowing floodwater to recede. CAZ101-102-105-071330- /O.CON.KEKA.FA.A.0005.190407T0600Z-190409T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 1045 PM PDT Sat Apr 6 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, and Northern Humboldt Interior. * Through Monday afternoon * Prolonged heavy rain is expected between Saturday night and late Monday...with widespread total accumulations of approximately 4 to 7 inches with localized amounts of up to 10 inches possible across high terrain. * Ponding of water on roadways and in other low-lying areas with poor drainage, swollen creeks and small streams, and rapid rises of main stem rivers are all expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
235 WGUS66 KEKA 071317 FFAEKA Flood Watch National Weather Service Eureka CA 617 AM PDT Sun Apr 7 2019 ...PROLONGED HEAVY RAIN IS EXPECTED TO RESULT IN LOCALIZED FLOODING IN DEL NORTE AND NORTHERN HUMBOLDT COUNTIES THROUGH MONDAY... .An atmospheric river is impacting the southern Oregon and northwestern California Coast, and will linger in the area through at least Monday afternoon. Prolonged heavy rain can be expected as a result, causing localized ponding of water on roadways, swollen creeks and small streams, and rapid rises of main stem rivers across Del Norte and northern Humboldt Counties. Precipitation will likely diminish late Monday, allowing floodwater to recede. CAZ101-102-105-072130- /O.CON.KEKA.FA.A.0005.000000T0000Z-190409T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 617 AM PDT Sun Apr 7 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, and Northern Humboldt Interior. * Through Monday afternoon * Prolonged heavy rain is expected through late Monday...with widespread total accumulations of approximately 4 to 7 inches with localized amounts of up to 10 inches possible across high terrain. * Ponding of water on roadways and in other low-lying areas with poor drainage, swollen creeks and small streams, and rapid rises of main stem rivers are all expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
336 WGUS66 KEKA 072116 FFAEKA Flood Watch National Weather Service Eureka CA 216 PM PDT Sun Apr 7 2019 ...PROLONGED HEAVY RAIN IS EXPECTED TO RESULT IN LOCALIZED FLOODING IN DEL NORTE AND NORTHERN HUMBOLDT COUNTIES THROUGH MONDAY... .An atmospheric river is impacting the southern Oregon and northwestern California Coast, and will linger in the area through at least Monday afternoon. Prolonged heavy rain can be expected as a result, causing localized ponding of water on roadways, swollen creeks and small streams, and rapid rises of main stem rivers across Del Norte and northern Humboldt Counties. Precipitation will likely diminish late Monday, allowing floodwater to recede. CAZ101-102-105-080530- /O.CON.KEKA.FA.A.0005.000000T0000Z-190409T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 216 PM PDT Sun Apr 7 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, and Northern Humboldt Interior. * Through Monday afternoon * Prolonged heavy rain is expected through late Monday...with widespread additional accumulations of approximately 3 to 5 inches with localized amounts of up to 7 inches possible across high terrain. * Ponding of water on roadways and in other low-lying areas with poor drainage, swollen creeks and small streams, and rapid rises of main stem rivers are all expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
047 WGUS66 KEKA 080501 FFAEKA Flood Watch National Weather Service Eureka CA 1001 PM PDT Sun Apr 7 2019 ...PROLONGED HEAVY RAIN IS EXPECTED TO RESULT IN LOCALIZED FLOODING IN DEL NORTE AND NORTHERN HUMBOLDT COUNTIES THROUGH MONDAY... .An atmospheric river is impacting the southern Oregon and northwestern California Coast, and will linger in the area through at least Monday afternoon. Prolonged heavy rain can be expected as a result, causing localized ponding of water on roadways, swollen creeks and small streams, and rapid rises of main stem rivers across Del Norte and northern Humboldt Counties. Precipitation will likely diminish late Monday, allowing floodwater to recede. CAZ101-102-105-081315- /O.CON.KEKA.FA.A.0005.000000T0000Z-190409T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 1001 PM PDT Sun Apr 7 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, and Northern Humboldt Interior. * Through Monday afternoon * Prolonged heavy rain is expected through late Monday...with widespread additional accumulations of approximately 2 to 4 inches with localized amounts of up to 6 inches possible across high terrain. * Ponding of water on roadways and in other low-lying areas with poor drainage, swollen creeks and small streams, and rapid rises of main stem rivers are all expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. $$
443 WGUS66 KEKA 081301 FFAEKA Flood Watch National Weather Service Eureka CA 601 AM PDT Mon Apr 8 2019 ...PROLONGED HEAVY RAIN IS EXPECTED TO RESULT IN LOCALIZED FLOODING IN DEL NORTE AND NORTHERN HUMBOLDT COUNTIES THROUGH THIS AFTERNOON... .An atmospheric river is impacting the southern Oregon and northwestern California Coast, and will linger through this afternoon. Prolonged heavy rain can be expected as a result, causing localized ponding of water on roadways, swollen creeks and small streams, and rapid rises of main stem rivers across Del Norte and northern Humboldt Counties. Precipitation will diminish late today, allowing floodwater to recede. CAZ101-102-105-082115- /O.CON.KEKA.FA.A.0005.000000T0000Z-190409T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 601 AM PDT Mon Apr 8 2019 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... The Flood Watch continues for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, and Northern Humboldt Interior. * Until 5 PM PDT this afternoon * Prolonged heavy rain is expected through this afternoon...with widespread additional accumulations of approximately 1 to 2 inches with localized amounts of up to 4 inches possible across high terrain. * Ponding of water on roadways and in other low-lying areas with poor drainage, swollen creeks and small streams, and rapid rises of main stem rivers are all expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. $$
102 WGUS66 KEKA 082106 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 206 PM PDT Mon Apr 8 2019 ...PROLONGED RAINFALL IS EXPECTED TO RESULT IN LOCALIZED FLOODING IN DEL NORTE AND NORTHERN HUMBOLDT COUNTIES THROUGH THIS AFTERNOON... .An atmospheric river is impacting the southern Oregon and northwestern California Coast, and will linger through this evening. Prolonged rainfall can be expected as a result, causing localized ponding of water on roadways, swollen creeks and small streams, and rapid rises of main stem rivers across Del Norte and northern Humboldt Counties. Precipitation will diminish late today, allowing floodwater to recede. CAZ101-102-105-090300- /O.EXT.KEKA.FA.A.0005.000000T0000Z-190409T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 206 PM PDT Mon Apr 8 2019 ...FLOOD WATCH NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... The Flood Watch is now in effect for * A portion of northwest California, including the following areas, Coastal Del Norte, Del Norte Interior, and Northern Humboldt Interior. * Until 8 PM PDT this evening * Prolonged heavy rain is expected through this afternoon...with widespread additional accumulations of approximately 1 to 2 inches with localized higher amounts possible across high terrain. * Ponding of water on roadways and in other low-lying areas with poor drainage, swollen creeks and small streams, and rapid rises of main stem rivers are all expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. $$
055 WGUS66 KEKA 090252 FFAEKA Flood Watch National Weather Service Eureka CA 752 PM PDT Mon Apr 8 2019 CAZ101-102-105-090400- /O.EXP.KEKA.FA.A.0005.000000T0000Z-190409T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- 752 PM PDT Mon Apr 8 2019 ...FLOOD WATCH WILL EXPIRE AT 8 PM THIS EVENING... The Flood Watch for a portion of northwest California will expire at 8 PM this evening. Showers will continue to decrease in coverage and intensity overnight. Additional rainfall amounts will be generally light. Standing water and minor flooding may persist overnight as waters gradually recede. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Apr 6, 5:33 AM PDT, 10 hours 5 minutes earlier.
Area forecast discussion, Apr 6, 5:33 AM PDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
533 AM PDT Sat Apr 6 2019
.SYNOPSIS...Occasional rain and breezy conditions are expected
through Sunday as a series of warm fronts approach the Pacific
NW. The potential for widespread steady rain for Northwest
California will increase Sunday night as an offshore front moves
across the region on Monday.
&&
.DISCUSSION...Automated rain gages reported a few hundredths of
an inch overnight, mainly in the hills and mountains. Radar has
been showing a broad swath of low dBZ returns (less than 30dBZ)
offshore early this morning. This region of rain and returns
aloft are associated with a shortwave trough that has been moving
northeastward toward the Washington and NW Oregon coasts. Model
consensus continues to indicate most of the precip, arising from
broad ascent and low level southerly flow into the mountain
ranges, to peak this morning. The southerly flow in the lee of the
King Range will severely reduce the rain amounts for the greater
Eureka area. Overall, the precip coverage should diminish this
afternoon as the wave transitions northeast and away from the
forecast area. Overall, the precip for today will be uneventful.
A long fetch of 1+ inch precipitable water associated a frontal
system will start to impact the area late tonight and Sunday.
Initially, the highest rain amounts will over Del Norte county
where widespread amounts of 2 to 4 inches are expected early Sunday
through Monday morning. A period of heavy rain is very probable
for Del Norte county with NAEFS and ECMWF mean integrated water
vapor transport (IVT) values exceeding the 99th percentile. The
duration of the heavy rain is not certain. A break in the steady
rain may occur Sunday night as the offshore front buckles and a
frontal wave develops. Nonetheless, there is a possibility for
minor flooding of low lying areas and roads with poor drainage.
The Smith at Dr Fine Bridge is forecast to crest just above
monitor/action stage. This will no doubt need to be monitored for
a possible river statement (RVS).
Widespread steady rain (possibly heavy) will start to
shift/progress southward into southern Humboldt/northern
Mendocino counties late Sunday night into Monday as a mid level
shortwave trough approaches 130W. Other than minor road flooding
and possible rock/mud slides, expect low impacts from this
atmospheric river event for Humboldt, Mendocino and Trinity
counties.
Snow levels will remain high through the brunt of this rain
events (above 6000-8000 ft). Thus no winter weather impacts are
expected for our mountain passes until Tuesday after upper trough
passage and instability develops. We may start to see drier and
cooler conditions later on Tuesday, however the models indicate
another shortwave trough dropping into the region from the NW mid
to late next week. This shortwave may generate additional showers
as well as blustery northerly winds.
&&
.AVIATION...A frontal boundary is bringing gusty winds and
occasional light rain to the area this morning. This has diminished
conditions to MVFR at times and is bringing gusts to near 40 KT to
KCEC and KACV. Winds are expected to be peak around 12 to 15Z this
morning and then start to diminish. Areas farther south are expected
to only a see a few sprinkles this morning. Late this afternoon and
evening another frontal boundary is expected to bring more rain and
wind to Humboldt and Del Norte counties. Gusts to 40 or 45 kt at the
surface are possible later tonight. Crescent city will likely see
more rain and lower CIGS while areas farther south will continue to
see MVFR to VFR conditions. MKK
&&
.MARINE...Near gale to gale southerly winds will peak this morning
across the waters as a frontal boundary moves through. These will
diminish late this afternoon and evening behind the front. This will
be shortlived as winds quickly increase again later tonight. Gale
warnings may be needed again in the northern waters, although
confidence is low on this. These will remain elevated through the
day on Sunday before diminishing Sunday night. These will remain
light and southerly through Monday.
Tuesday high pressure starts to build into the area and winds will
become northerly at 15 to 25 kt. The winds are expected to remain
elevated and out of the north through the remainder of next week.
The northwest swell is filling into the waters as expected. It is
expected to peak around 15 to 16 feet at 18 seconds this afternoon
and evening. This is expected to bring surf heights of 21 to 24 feet
to the coast north of Cape Mendocino this afternoon and evening so
have issued a high surf advisory. The ENP shows it to be right on
the border our criteria of 22 feet, but the swell has come in slightly
larger than expected at buoy 6 and buoy 45. This will swell will
slowly diminish into early next week, but will remain elevated. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 11 AM PDT this morning for CAZ101-102-
104>106.
High Surf Advisory from 10 AM this morning to 9 PM PDT this
evening for CAZ101-103-104.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
10 PM PDT Sunday for PZZ450-455-475.
Small Craft Advisory until 4 AM PDT early this morning for
PZZ470.
Gale Warning until 1 PM PDT this afternoon for PZZ470.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 6, 2:33 PM PDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 233 PM PDT Sat Apr 6 2019 CAZ107-108-110>113-072145- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 233 PM PDT Sat Apr 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-072145- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 233 PM PDT Sat Apr 6 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Large breaking waves and increased water run-up on area beaches can be expected the remainder of this evening. Wave heights will gradually reduce overnight. Gusty southerly winds can also be expected along coastal ridges and near exposed headlands through Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain may result in localized ponding and perhaps small stream flooding across Del Norte and northern Humboldt County early Sunday morning through Monday night. Rapid main stem river rises are also expected between late Sunday and Tuesday morning...particularly along the Smith River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-072145- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 233 PM PDT Sat Apr 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Gusty southerly winds can be expected through overnight Sunday morning along exposed ridges. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain may result in localized ponding and perhaps small stream flooding across Del Norte and northern Humboldt County early Sunday morning through Monday night. Rapid main stem river rises are also expected between late Sunday and Tuesday morning...particularly along the Smith River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-072145- Mendocino Coast- 233 PM PDT Sat Apr 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Large breaking waves and increased water run-up on area beaches can be expected the remainder of this evening. Wave heights will gradually reduce overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:42 AM PDT | High Surf Advisory | EKA | Del Norte, Humboldt | 18 hr |
| Apr 6, 3:40 PM PDT | Gale Warning | EKA | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.